MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C19V-020M
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor atrial cannula (lot 00142239) was in use on the patient from (b)(6) 2025 to date.The event occurred on (b)(6) 2025, which is (157 days) after the cannula was placed on the patient.The patient is being supported with an excor active driver.The affected section of the cannula was not returned to berlin heart for investigation, as the affected section was discarded by the clinic.Therefore, neither the failure nor the cause of the failure in question could be determined.We have reviewed the device history record (dhr) of the cannula lot no.00142239.This product was produced according to our specifications.According to the production record, a total of 4 cannulae with this lot no.Were produced.All cannulae were distributed in the usa and were used.There are no more complaints associated with this lot number except the current complaint.
 
Event or Problem Description
On 2025-11-05 berlin heart inc.Clinical affairs (ca) was notified through the action database that on (b)(6) 2025, the inflow excor atrial cannula for small children ø 6 mm, on patient was trimmed due to fatigued tubing at the titanium connection.According to the site contact, the affected portion of the cannula was cut and discarded, and the blood pump was successfully re-connected without adverse effects to the patient.Prior to the exchange, the blood pump demonstrated complete filling and ejection, and the patient remained hemodynamically stable throughout the procedure.Although this event had no negative effect on the patient, this kind of defect could potentially result in a disruption the cannula.Therefore, berlin heart decided to report this event due to concerns about the possible risk.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23632993
Report Number3004582654-2025-00065
Device Sequence Number9382047
Product Code DSQ
UDI-Device Identifier04260090041277
UDI-Public(01)04260090041277(17)270228(10)00142239
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC19V-020M
Device Lot Number00142239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 MO
Patient SexMale
Patient Weight7 KG